MAUDE Adverse Event Report: WELLSPECT HEALTHCARE LOFRIC ELLE; LOFRIC ELLE NELATON 10CM CH12

WELLSPECT HEALTHCARE LOFRIC ELLE; LOFRIC ELLE NELATON 10CM CH12
Model Number 41812
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Localized Skin Lesion (4542)
Date of Event 07/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A foreign incident occurred outside the united states.A 58-year-old female patient with a history of neurogenic bladder and interstitial cystitis reported experiencing trauma and bleeding following the use of a lofric elle intermittent urinary catheter.The catheter was inserted without difficulty; however, upon withdrawal, it was visibly covered in blood.The patient experienced significant pain and bleeding for approximately 4 to 5 hours, estimating the volume at ½ to 1 teaspoon per episode.The patient did not seek emergency medical care but contacted her general practitioner (gp), who advised monitoring the condition.Initially, the patient believed the catheter itself had caused a urethral injury.However, after reflecting on the situation, she reconsidered the cause of the trauma.She now believes it may not have been the catheter itself, but possibly a pre-existing blister, sore, or small lesion in or near the urethral area that was aggravated during catheterization.She suggested that when she inserted or removed the catheter, it may have rubbed against or irritated this already sensitive or damaged area, leading to the bleeding and pain she experienced.The patient discarded all used catheters and retained one visibly blood-contaminated unit, which was not returned due to contamination concerns.She continues to experience soreness and is using barrier cream while adjusting her catheterization technique.No relevant medications (e.G., blood thinners) were reported, and the patient has been using intermittent catheters since 2011.
 
Additional Manufacturer Narrative
Following receipt of the complaint, a preliminary investigation was conducted.The patient reported trauma and bleeding after using a lofric elle intermittent catheter.While the initial concern suggested a potential device-related injury, the patient later indicated that the trauma may have been caused by a pre-existing internal lesion or blister that was aggravated during catheterization.The used device was not returned to the manufacturer for evaluation due to contamination concerns.As a result, a physical inspection of the product could not be performed.However, a thorough review of the manufacturing batch records and quality control documentation associated with the product in question was completed.This review did not reveal any deviations, non-conformities, or anomalies that could have contributed to the reported event.Based on the available information, including the patient's medical history, the absence of returned product, and the clean batch documentation, there is no conclusive evidence to indicate a product defect or manufacturing issue.The incident appears to be isolated and potentially related to individual anatomical or medical factors rather than a systemic device failure.

Brand Name
LOFRIC ELLE
Common Device Name
LOFRIC ELLE NELATON 10CM CH12
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
molndal, SE-43 121
SW  SE-43121
Manufacturer (Section G)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
molndal, SE-43 121
SW   SE-43121
Manufacturer Contact
emad ramzi
aminogatan 1
p.o. box 14
mölndal, SE-43- 121
SW   SE-43 121
MDR Report Key22564518
Report Number3009632672-2025-00021
Device Sequence Number3904550
Product Code EZD
UDI-Device Identifier07333387024202
UDI-Public07333387024202
Combination Product (Y/N)N
PMA/510(K) Number
K211212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number41812
Device Catalogue Number4181225
Device Lot Number664275
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2025
Initial Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite